Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 3, NWS Des Moines, IA

February 18, 2011Black Hawk County, Butler County, Iowa

NWS Des Moines, IA issued this river flood warning at Feb 18, 2011, 5:06 PM CST for Black Hawk County, Butler County, Iowa. It took effect at Feb 18, 2011, 6:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 5:06 PM CST (23:06 UTC)
In effect from
Feb 18, 2011, 6:00 PM CST
Expired
Feb 19, 2011, 9:25 PM CST
In force
27 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Black Hawk County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek at New Hartford (NHRI4). The gauge peaked at 10.58 ft at Feb 19, 2011, 1:00 PM CST.

actionminormoderatemajor810121402/1802/1902/2002/21
Action stage
11 ft
Minor stage
12.5 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WGUS43 KDMX 182306
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CST FRI FEB 18 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  BEAVER CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER
  
.THE BEAVER CREEK NEAR NEW HARTFORD HAS SHOWN A RAPID RISE OVER THE
PAST SEVERAL HOURS...LIKELY DUE TO A BREAK-UP ICE JAM. THE CREEK IS
EXPECTED TO REMAIN AROUND FLOOD STAGE BEFORE FALLING LATER TONIGHT.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-192306-
/O.NEW.KDMX.FL.W.0003.110219T0000Z-110220T0738Z/
/NHRI4.1.IJ.110219T0000Z.110219T0600Z.110219T0738Z.NO/
506 PM CST FRI FEB 18 2011

...FLOOD WARNING IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  4:00 PM FRIDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...AN ICE JAM DOWNSTREAM IS LEADING TO LOCALLY
  HIGHER LEVELS ON THE CREEK.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 10.3 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE 
  AFTER MIDNIGHT TONIGHT.


$$

ZOGG
5 follow-up statements
883 
WGUS83 KDMX 190510
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CST FRI FEB 18 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  BEAVER CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-200510-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T0705Z/
/NHRI4.1.IJ.110218T2203Z.110219T0100Z.110219T0705Z.NO/
1110 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 10:00 PM FRIDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...REMAIN AT 10.2 FEET UNTIL MIDNIGHT TONIGHT. GO BELOW
FLOOD STAGE AFTER MIDNIGHT TONIGHT.


$$

IAC091-109-200509-
/O.CON.KDMX.FL.W.0004.110219T0900Z-110224T0600Z/
/AGNI4.1.ER.110219T0900Z.110220T0000Z.110223T0600Z.NO/
1110 PM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 10:15 PM FRIDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING...AND 
  CONTINUE RISING TO 14.4 FEET SATURDAY EVENING. GO BELOW FLOOD 
  STAGE EARLY WEDNESDAY MORNING.


$$
243 
WGUS83 KDMX 191144
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 AM CST SAT FEB 19 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  BEAVER CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-201109-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T1109Z/
/NHRI4.1.IJ.110218T2203Z.110219T0100Z.110219T1109Z.NO/
544 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL THIS MORNING.
* AT  5:00 AM SATURDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.


$$

IAC091-109-201143-
/O.CON.KDMX.FL.W.0004.000000T0000Z-110224T0600Z/
/AGNI4.1.ER.110219T0607Z.110220T0000Z.110223T0600Z.NO/
544 AM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY WEDNESDAY MORNING.
* AT  5:15 AM SATURDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.4 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  EARLY WEDNESDAY MORNING.


$$
385 
WGUS83 KDMX 191613
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CST SAT FEB 19 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  BEAVER CREEK...EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER...
  HUMBOLDT...KOSSUTH
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-201613-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T2100Z/
/NHRI4.1.IJ.110218T2203Z.110219T1600Z.110219T2100Z.NO/
1013 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL LATE THIS AFTERNOON.
* AT 10:00 AM SATURDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.

$$

IAC091-109-201612-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/
/AGNI4.1.ER.110219T0607Z.110219T1800Z.110223T1200Z.NO/
1013 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL WEDNESDAY MORNING.
* AT  9:15 AM SATURDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.5 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE 
  WEDNESDAY MORNING.

$$
884 
WGUS83 KDMX 192113
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CST SAT FEB 19 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  BEAVER CREEK...EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER...
  HUMBOLDT...KOSSUTH...WEBSTER
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-202113-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/
/NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0317Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL LATE THIS EVENING.
* AT  2:00 PM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING.


$$

IAC091-109-202112-
/O.CON.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/
/AGNI4.1.ER.110219T0607Z.110219T2015Z.110223T1200Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL WEDNESDAY MORNING.
* AT  2:15 PM SATURDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...REMAIN JUST UNDER 15 FEET THROUGH TONIGHT...THEN BEGIN
  FALLING SLOWLY. GO BELOW FLOOD STAGE WEDNESDAY MORNING.


$$

IAC187-202112-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0230Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0230Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL THIS EVENING.
* AT  2:00 PM SATURDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE JAMS ARE CAUSING FLUCTUATIONS IN THE RIVER
  LEVEL.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING. ICE JAMS MAY CONTINUE
  TO CAUSE FLUCTUATIONS IN THE RIVER STAGE.

$$

ZOGG
155 
WGUS83 KDMX 200325
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CST SAT FEB 19 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  BEAVER CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH...
  WEBSTER


RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-200355-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/
/NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0140Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* AT  9:00 PM SATURDAY THE STAGE WAS 9.9 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  7:40 PM SATURDAY.
* FORECAST...FALL TO 8.1 FEET MONDAY MORNING.

$$

IAC091-109-210324-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/
/AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FURTHER NOTICE.
* AT  9:15 PM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET MIDDAY SUNDAY...THEN BEGIN FALLING.


$$

IAC187-210324-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0420Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0420Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL LATE THIS EVENING.
* AT  9:00 PM SATURDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:35 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 18, 3:35 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CST FRI FEB 18 2011

SHORT TERM /TONIGHT/...
LITTLE SENSIBLE WEATHER FOR OVERNIGHT. WEAK RIDGE KEEPS ZONAL
FLOW ACROSS IOWA...WITH ABOVE NORMAL TEMPERATURES. HAVE TWEAKED
OVERNIGHT LOW TEMPERATURES UP A FEW DEGREES WITH WEAK WAA AND
INCREASING CLOUDS. WINDS WILL SHIFT TO THE EAST AROUND MIDNIGHT
WITH VERY WEAK FRONTAL PASSAGE. MOISTURE IS EXTREMELY LIMITED...SO
FRONT WILL PASS WITHOUT IMPACT. STORM SYSTEM PUSHING EAST WILL
BEGIN TO AFFECT REGION SLIGHTLY...WITH MIDLVL MOISTURE INCREASING
AFTER FRONTAL PASSAGE. THIS WILL INCREASE CLOUD COVER ACROSS THE
AREA BY EARLY MORNING.

LONG TERM /SATURDAY THROUGH FRIDAY/...
STRONG UPR LVL LO PRES MOVING ONSHORE IN THE SW U.S. WILL BE THE
WEATHER MAKER FOR THIS WEEKEND. PLENTY OF DYNAMICS WITHI THIS
FEATURE AND MDLS HAVE HAD A DIFFICULT TIME HANDLING THE SYS. LAST
NIGHT THE ECMWF AND GFS SWITCHED PLACES WITH POSITION/TRACK OF THE
LOW. TODAY THE RUNS ARE MUCH CLOSER TOGETHER AND IT APPEARS THE
GFS HAS A PRETTY GOOD HANDLE ON THE TRACK AT THIS POINT. PLENTY OF
WARM AIR AND MOISTURE WILL BE DRAWN NORTH AS THE SYS LAST NIGHT
DID NOT SCOUR OUT THE MOISTURE. THIS TIME THERE WILL BE MORE FOR
THE SYSTEM TO WORK WITH. STRONG THETA-E ADVECTION WILL MOVE INTO
THE CWA SAT NGT INTO SUN. EXPECT TO SEE A SHARP GRADIENT IN
TEMPERATURE WITH THIS STORM WITH MOST OF THE AREA NORTH OF THE
TRACK REMAINING NEAR OR BLO FREEZING. THINKING IS THAT THE HEAVIER
SNOW WILL BE TO THE NORTH OF THE STATE WITH FREEZING RAIN BEING
THE MAIN PROBLEM FOR IA. HAVE OPTED TO GO WITH A WINTER STORM
WATCH FROM MIDN SAT NGT UNTIL MON MRNG WITH THE MAIN THREAT FOR
BEING ICE ACRUAL. A 3-6 TENTHS INCH ACRUAL IS NOT OUT OF THE
QUESTION. THE POSSIBLE SAVING GRACE IS THAT DURING THE DAY
SUN...TEMPS MAY PUSH JUST ABOVE FREEZING AND MELT OFF SOME OF IT
BEFORE THE COLDER AIR MOVES IN BHND THE STORM. TOTAL SNOW ACCUM
OVER THE FAR NORTH SHOULD BE UNDER 2 INCHES...WITH LITTLE ACCUM
FARTHER SOUTH. HI PRES WILL BUILD INTO THE STATE BY LATER MON INTO
MID WEEK WITH TEMPS FALLING TO AOB NORMAL FOR A FEW DAYS. WARMING
IS EXPECTED FOR THE LATER PART OF THE WEEK...BUT ANOTHER WEATHER
SYSTEM WILL BRING A CHANCE OF PCPN TO THE STATE. THINKING AT THIS
POINT IS THAT THIS STORM WILL BRING MIXED RASN INSTEAD OF FREEZING
PCPN.

&&

AVIATION...18/18Z
VFR CONDITIONS WILL PERSIST ACROSS ALL SITES THROUGHOUT THE
PERIOD...WITH WEAK RIDGE. WINDS WILL SHIFT TO THE EAST OVERNIGHT
WITH WEAK FRONTAL PASSAGE. LARGE AREA OF LOW PRESSURE WILL PUSH INTO
REGION AT END OF PERIOD. THIS WILL BRING INCREASE IN MID LEVEL
MOISTURE...WITH CEILINGS DROPPING TO THE LOW END OF VFR. WINDS WILL
ALSO SWING TO THE SOUTH WITH APPROACHING SYSTEM...INCREASING BY 18Z.

&&

HYDROLOGY...
RECENT WARM WEATHER AND SNOW MELT RUNOFF WILL CONTINUE TO HELP BREAK
UP ICE ALONG AREA RIVERS AND STREAMS INTO SUN. THE THREAT FOR ICE
JAMS WILL CONTINUE THROUGH THE PERIOD WITH THE POTENTIAL FOR FLASH
FLOODING AS WATER BACKS UP AND RISES RAPIDLY BEHIND THESE JAMS.
THE ICE JAMS TYPICALLY OCCUR NEAR SHARP BENDS IN STREAMS WHERE ICE
CAN BECOME HUNG UP. IN ADDITION...A ROUND OF WIDESPREAD SHOWERS
AND ISOLATED THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY.
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE FORECAST OVER CENTRAL
MUCH OF THE STATE. THIS PRECIPITATION WILL CAUSE FURTHER RISES ON
ALREADY NEAR BANKFULL STREAMS AND COULD CAUSE FURTHER ICE ACTION.
MUCH OF THE ICE HAS BEEN FLUSHED OUT OF THE RIVERS OVER SOUTHERN
IOWA...BUT HAS YET TO BE FLUSHED OUT OVER PARTS OF THE CENTRAL AND
MOST OF THE NORTHERN COUNTIES. TEMPERATURES WILL BE CLOSE TO
FREEZING OVER THE NORTH...WITH MOST OF THE PRECIPITATION FALLING
AS FREEZING RAIN OR SNOW. THESE TWO FACTORS WILL TEND TO MINIMIZE
THE ICE ACTION FROM THE FAR NORTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
WORTH.

&&

SHORT TERM...WILKINS
LONG TERM...MS FEB 11
AVIATION...WILKINS
HYDROLOGY...MS FEB 11
Hazardous weather outlook, Feb 18, 4:15 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CST FRI FEB 18 2011

IAZ004>007-015>017-191200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
415 PM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLOOD WARNING IS IN EFFECT FOR THE UPPER DES MOINES RIVER. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL DEVELOP SATURDAY EVENING AND CHANGE TO FREEZING RAIN
OVERNIGHT. THE FREEZING RAIN WILL CONTINUE SUNDAY...MIXED WITH
SLEET AT TIMES...THEN CHANGE OVER TO ALL SNOW SUNDAY NIGHT. ICE
ACCUMULATIONS OF 3 TO 6 TENTHS OF AN INCH ARE POSSIBLE. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE SUNDAY NIGHT.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE UPPER DES MOINES RIVER. A
WINTER STORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF
FLOODING...ICE ACCUMULATION...AND SNOWFALL ARE APPRECIATED.

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-191200-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
415 PM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO ANTICIPATED AND MAY LEAD TO FLOODING
ALONG AREA RIVERS AND LOCALIZED FLASH FLOODING AS THE GROUND IS
ALREADY VERY SATURATED AND THE RIVERS REMAIN FULL FROM THE RECENT
SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY NIGHT OR
SUNDAY...MAINLY ALONG AND WEST OF INTERSTATE 35.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 12:05 AM CSTRiver Flood WarningDMXMahaska, Marion6 hr
Feb 18, 5:39 AM CSTRiver Flood WarningDMXEmmet12 hr
Feb 18, 3:48 PM CSTWinter Storm WatchDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more25 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.